Vaginal odor is something that every woman worries about from time to time. Espcially if you’ve noticed a change and aren’t sure if something is wrong. Vaginal odor can change for so many reasons that it’s hard to pin down exactly what’s going on. A lot of women notice a change in odor after starting a new medication. So are medications a cause of changes in your vaginal odor?
Let’s talk about it. Will it change things down there? Is there anything you can do to fix it? And most of all, should you be worried about the change in your vaginal odor after starting a medication. We’re going to answer all of those questions right here, just for you.
Will Medications Affect My Vaginal Odor?
It depends on the type of medication. Not everything you take over the counter, or prescribed by your doctor is going to cause significant changes in your vaginal odor. However, some antibiotics have been known to change how things smell down there. The same is true of certain supplements or vitamins.
Although that can be frustrating and maybe even feel embarrassing it’s nothing to worry about. Your pH will go back to normal after you finish your course of antibiotics. If, however, you notice the smell lingering long after you’ve finished the medicine, it’s time to call your doctor to make sure everything is ok.
What Could Be Some Other Causes Of Vaginal Odor?
There are a lot of things that can cause changes in your vaginal odor. We’ve even covered quite a few of those things right here on VeeBabes. Things like bacterial vaginosis can definitely cause your vaginal odor to shift. In fact the smell of your discharge when you have BV is usually one of the first clues that something is going on.
Other causes of change can just be normal life events. Ovulation, menopause, and even your period. If the change in smell is temporary then it’s usually nothing to worry about. But remember, if the change in smell lasts for a long time, or even if you’re just concerned about it, you should always give your doctor a call to get the best advice possible.
Can I Do Anything To Smell Better Down There When I’m Taking Medications?
It’s important to remember this change is going to be short term and it’s unlikely anyone else is going to notice. However, if you are uncomfortable with it you can use things like feminine wipes or VeeCleanse to help you feel more like your normal self.
As long as whatever you’re doing to clean yourself down there doesn’t cause more stress then you’re good to go. Just remember this is only going to last for a little while. You won’t have to do an extra cleaning routine forever (unless you like it and makes you feel better about yourself) so if you can get through a week or two of this change you’ll be just fine.
Vaginal odor is something every woman will have to deal with. Our job is to make sure that we aren’t making things worse by being embarrassed about it. It’s a normal part of being a woman. And remember, if you have any concerns give your gyno a call. They really do want to help, and they’ll have great info for you.
Sarah Nelson is a nurse with 15 years of experience working with a variety of patients. She has a Masters of Science in Nursing and has spent a large portion of her career working exclusively with women in an OB/GYN setting.
Nursing is a passion for Sarah but she also enjoys writing and sharing her expertise online with people who need helpful information. Treating patients well and helping them learn more about their own bodies is a key essential to a healthy lifestyle that Sarah truly believes in.